MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA80124
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H11: d2b (dqy; lit).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the tip of the balloon was allegedly detached from the catheter.It was further reported that they had to remove the sheath with the balloon and then open the area to remove the piece.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.However, two photos were provided and it was reviewed.The first photo shows the vaccess balloon with an introducer sheath loaded over it.The distal end of the balloon was noted to be prolapsed/inverted.Damage is also seen to the distal end of the sheath.Blood residue seen throughout the balloon.The second photo shows the vaccess device with a sheath loaded over it.Blood residue seen throughout the balloon, inflation luer and guidewire lumen.The distal end of the balloon was noted to be prolapsed/inverted.Damage is also seen to the distal end of the sheath.No other anomalies were noted.Therefore, the investigation is confirmed for the reported difficult to remove as the distal end of the balloon was noted to be prolapsed, and the tip of the sheath was seen damaged, which could have been caused due to difficulties retracting the device out of the sheath.The investigation is inconclusive for the reported balloon rupture as no objective evidence was provided for review.A definitive root cause for the reported balloon rupture, sheath removal difficulties could not be determined based upon the provided information.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g2, g3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On march 25, a patient underwent an angioplasty procedure using vaccess.During the procedure,iit was reported that the tip of the balloon was allegedly detached from the catheter, but it was partially attached.It was further reported that they had to remove the sheath with the balloon and then open the area to remove the piece.Reportedly, sheath was stuck during removal and balloon was burst.The current status of the patient is unknown.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21873050
Report Number2020394-2025-00592
Device Sequence Number7803222
Product Code LIT
UDI-Device Identifier00801741121265
UDI-Public(01)00801741121265(17)271216(10)93ZJ0052
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA80124
Device Lot Number93ZJ0052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient RaceWhite